New Mexico, 2013

Drought in New Mexico, May 1 to 31, 2013

May 1 to 31, 2013 · NWS ABQ · 40 events in 40 counties and zones

Drought severity continued to increase across portions of eastern New Mexico throughout the month. Overall, May fared better than previous months with numerous days of at least some measurable precipitation.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Drought severity continued to increase across portions of eastern New Mexico throughout the month.

Overall, May fared better than previous months with numerous days of at least some measurable precipitation. Portions of the Rio Grande Valley and eastern plains, for example, recorded near to above normal precipitation. Areas in eastern Catron County as well as most of Socorro County also experienced near to above normal precipitation. North-central portions of the state, the south-central mountains and areas across the west had 50% or lower percent of normal precipitation for the month.

The coverage of Exceptional Drought (D4) nearly doubled, encompassing most of central New Mexico and the eastern half of the state. At the beginning of the month D4 conditions impacted 25% of the area and by month's end that had increased to 45%. The remaining drought categories remained nearly the same. The only areas in New Mexico that were not classified as D4 were in the D3 category, or extreme drought, while the the northeast corner and north central areas were in D2 or severe drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 30, 10:47 PM MST, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 30, 10:47 PM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1147 PM MDT TUE APR 30 2013

.AVIATION...
06Z TAF CYCLE
UPPER TROUGH TO CONTINUE DEEPENING OVER NORTHERN AND CENTRAL
ROCKIES THROUGH 01/12Z. COLD FRONT STRETCHED JUST NORTH OF COLORADO/NEW
MEXICO BORDER AT 01/06Z FORECAST TO PLUNGE INTO THE EASTERN
PLAINS BY 01/12Z AND RACE THROUGH THE REGION BY 01/18Z. SFC WND
GUSTS TO AROUND 45 KT WILL BE ASSOCIATED WITH THE BOUNDARY AND
LOCAL MVFR CIGS AND LIGHT SHOWERS MAY DEVELOP OVER NE NM. N TO NE
WINDS TO STRENGTHEN WITH GUSTS TO 50KT OVER THE EASTERN PLAINS AFT
02/00Z WITH AN EAST WIND PACKING GUSTS TO 50KT IN VCNTY CANYONS
DEVELOPING INTO THE RGV.

&&

.PREV DISCUSSION...943 PM MDT TUE APR 30 2013...
MADE SOME UPDATES TO WINDS AND POPS FOR WEDNESDAY AND WEDNESDAY
NIGHT...AND SENT OUT WIND ADVISORY FOR THE NORTHEAST TO EAST
CENTRAL PLAINS FOR WEDNESDAY.

WINDS ARE GOING TO BE VERY STRONG WITH THIS FRONT WEDNESDAY AND
WEDNESDAY NIGHT...POSSIBLY WITH SOME SEVERE GUSTS. WHILE OVERALL
GRAPHICAL DEPICTIONS OF THE UPPER TROUGH AND THE SURFACE FRONT ARE
DECENTLY AGREED UPON BY THE MODELS...THE NUMERICAL MOS GUIDANCE
HAS SOME BIG DISCREPANCIES REGARDING WIND SPEEDS. THE MET IS VERY
MUCH AN OUTLIER WITH MUCH LOWER SPEEDS...HOWEVER IF YOU LOOK AT
THE SURFACE GRADIENT WITH THE FRONT...ALL MODELS DEPICT A VERY
ROBUST GRADIENT WITH IMMENSE PRESSURE RISES BEHIND THE FRONT AS IT
SPILL SOUTHWARD AND WESTWARD. WINDS WERE NUDGED CLOSER TO THE
MAV/EURO MOS NUMBERS WHICH ARE MUCH HIGHER...BUT SEEM MORE
REASONABLE WITH THE SHARP SURFACE PRESSURE AND TEMPERATURE
GRADIENTS.

IN FACT...LATE WEDNESDAY AFTERNOON...MODELS SHOW ROUGHLY 20 MB
GRADIENT BETWEEN FT SUMNER AND THE NORTHEAST CORNER OF THE STATE.
BY 02/06Z...3HR PRESSURE RISES OF 15-16MB ARE SHOWN THROUGH THE
CENTRAL PART OF THE STATE. HAVE ADVISORY FOR THE NORTHEAST TO EAST
CENTRAL PLAINS WEDNESDAY DAYTIME...BUT THE SPEEDS MAY INCREASE AND
FLIRT WITH 60 MPH GUST/HIGH WIND CRITERIA BEFORE DARK. SUBSEQUENT
SHIFTS WILL ALMOST CERTAINLY NEED TO EXTEND OR UPGRADE THE
ADVISORY FOR THESE AREAS AS THE WINDS CONTINUE WEDNESDAY
NIGHT. THE OTHER BIG CONCERN WILL BE CENTRAL VALLEY AREAS THAT WILL
SEE A VERY STOUT CANYON/GAP WIND EVENT...ALSO POTENTIALLY MEETING
HIGH WIND CRITERIA IN ABQ...ABO PASS...AND OTHER VULNERABLE
LOCALES.

52

&&

.
318 PM MDT TUE APR 30 2013...
AN UPPER LEVEL TROUGH DEEPENING OVER THE NORTHERN ROCKIES THIS
MORNING WILL DIVE SOUTHEASTWARD ACROSS NORTHERN AND EASTERN NM
WEDNESDAY NIGHT AND THURSDAY. THE SYSTEM WILL SEND A COLD FRONT
SOUTHWARD THROUGH NORTHWEST NM AND MORE QUICKLY SOUTHWESTWARD
THROUGH EASTERN NM ON WEDNESDAY. THIS FRONT WILL PLOW INTO THE RIO
GRANDE VALLEY WEDNESDAY NIGHT WITH A STRONG EAST CANYON WIND
BEARING GUSTS NEAR 55 MPH IN THE ALBUQUERQUE AREA AND GUSTS IN THE
40 TO 50 MPH RANGE ELSEWHERE FROM TAOS SOUTHWARD BELOW CANYONS
OPENING INTO THE RIO GRANDE VALLEY FROM THE EAST. THE STRONG EAST
CANYON WIND WILL PEAK AROUND SUNRISE THURSDAY MORNING...THEN THE
WINDY CONDITIONS WILL GRADUALLY WEAKEN THROUGH THE DAY. THEY MAY
STRENGTHEN SOME BRIEFLY ON THURSDAY EVENING BEFORE FINALLY
DIMINISHING THURSDAY NIGHT. BEHIND THE FRONT ON THE PLAINS...A
1038 MB OR SO SURFACE HIGH WILL APPROACH EASTERN NEW MEXICO FROM
THE NORTH INDUCING STRONG N AND NE WINDS ACROSS THE FAR EASTERN
PLAINS WITH GUSTS AROUND 50 MPH FOR MUCH OF THE NIGHT INTO EARLY
THURSDAY MORNING. THIS WILL SURELY KICK UP AREAS OF HAZARDOUS
NIGHT TIME BLOWING DUST WHICH COULD WREAK HAVOC WITH IMPORTANT
ARTERIES LIKE I-40.

THE SYSTEM WILL ALSO BRING A CHANCE OF PRECIPITATION MAINLY ALONG
AND EAST OF THE SANGRE DE CRISTO MOUNTAINS WEDNESDAY THROUGH
THURSDAY. THE PRECIP WILL START AS RAIN AND MAYBE A FEW
THUNDERSTORMS ALONG THE FRONT ON WEDNESDAY. HOWEVER...PLUMMETING
TEMPERATURES IN THE WAKE OF THE FRONT WILL QUICKLY CHANGE THE
PRECIP OVER TO SNOW ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST
WITH SUNSET WEDNESDAY EVENING. BY EARLY THURSDAY LOWER ELEVATIONS
OF THE NE PLAINS NEAR THE CO BORDER COULD HAVE AROUND 1 INCH OF
SNOW...WITH AROUND 2 INCHES ABOVE 7500 FEET. EAST CENTRAL AND
SOUTHEAST AREAS WILL ALSO HAVE A SHOT AT SOME SHOWERS WEDNESDAY
NIGHT AND THURSDAY...BUT ANY WETTING PRECIPITATION WILL PROBABLY
BE CONFINED NEAR THE TX BORDER.

IN THE WAKE OF THE EXITING STORM SYSTEM...COLD TEMPERATURES WILL
TAKE HOLD. AFTER WIDESPREAD RECORD AND NEAR RECORD HIGHS 9-18
DEGREES ABOVE NORMAL TODAY...ALL BUT SOUTHWEST PARTS OF THE
FORECAST AREA WILL EXPERIENCE HIGHS 9 TO 29 DEGREES BELOW NORMAL
THURSDAY. NEAR RECORD LOW TEMPERATURES ARE EXPECTED THURSDAY
MORNING ACROSS MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO. WITH
THIS AFTERNOONS FORECAST PACKAGE WE ARE ISSUING FREEZE WATCHES AND
HARD FREEZE WATCHES FOR THIS AREA AND AS FAR SOUTHWESTWARD AS THE
S CENTRAL HIGHLANDS AND HIGH PLAINS OF EASTERN LINCOLN COUNTY.
WILL KEEP DE BACA AND CHAVES COUNTIES OUT OF THE FREEZE WATCH FOR
NOW...DUE TO WARMER TEMPERATURES EXPECTED IN THE PECOS VALLEY.
PORTIONS OF THESE TWO COUNTIES WILL PROBABLY REACH FREEZING NEAR
SUNRISE THURSDAY...BUT ONLY FOR AN HOUR OR TWO. FREEZING
TEMPERATURES COULD DEVELOP IN ALL LOCATIONS EAST OF THE CENTRAL
MOUNTAIN CHAIN FRIDAY NIGHT...AS WELL AS PORTIONS OF THE RIO
GRANDE AND RIO CHAMA VALLEYS AND THE NORTHWEST PLATEAU.
TEMPERATURES WILL BEGIN TO REBOUND FRIDAY AFTERNOON...BUT ANOTHER
ROUND OF LESS BRUTAL FREEZING TEMPERATURES WILL RETURN TO
THE NORTHEAST HIGHLANDS AND PLAINS EARLY SATURDAY MORNING.

THE COLD UPPER LEVEL TROUGH WILL DEVELOP A CLOSED UPPER LOW EAST
OR NORTHEAST OF NM THURSDAY NIGHT...THEN THIS FEATURE WILL TRACK
SLOWLY AWAY FROM OUR STATE. IN ITS WAKE ANOTHER UPPER TROUGH WILL
SAG SOUTHWARD THROUGH THE NORTHERN ROCKIES FRI AND SAT...THEN FORM
A CLOSED LOW OVER THE GREAT BASIN SUN WHICH WILL RETROGRADE
SOUTHWESTWARD OVER CA ON MONDAY. GFS AND ECMWF DIVERGE ON HOW
PROGRESSIVELY THE LOW WILL TRACK EASTWARD OVER THE SOUTHWEST US
THIS WEEKEND OF DURING THE COMING WORK WEEK. IF THE FASTER ECMWF IS
CORRECT...THEN PRECIP CHANCES COULD INCREASE AGAIN ACROSS THE
NORTHERN MOUNTAINS SATURDAY...THEN AREAWIDE SATURDAY NIGHT THROUGH
SUNDAY.

44

.FIRE WEATHER...
MAIN FIRE WEATHER CONCERN CONTINUES TO BE THROUGH EARLY THIS EVENING
WITH A RED FLAG WARNING REMAINING IN PLACE FOR WEST CENTRAL AND
NORTHWEST NM THROUGH 7 PM. WINDS ALOFT WILL ACTUALLY CONTINUE TO
INCREASE THROUGH THIS EVENING AND SPOTTY RED FLAG WARNING CONDITIONS
COULD CONTINUE THROUGH 9 PM IN THE CHUSKA MOUNTAINS. AN HOUR OR TWO
OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THROUGH THIS
EVENING AROUND CLINES CORNERS AND LAS VEGAS. OTHERWISE A DRY NIGHT
COMING UP WITH GUSTY WINDS REMAINING OVER THE WESTERN AND CENTRAL
MOUNTAIN PEAKS. TEMPERATURES WILL BE MILD FOR THE START OF MAY WITH
RH RECOVERIES FAIR TO POOR. A STRONG BACK DOOR COLD FRONT WILL REACH
NORTHEAST NM BY DAYBREAK WEDNESDAY.

CANCELED THE FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EARLY
EVENING FOR THE MIDDLE RIO GRANDE VALLEY AS THE POTENTIAL FOR STRONG
NORTHWEST WINDS LOOKS TO BE DELAYED UNTIL EVENING WHEN TEMPERATURES
HAVE COOLED ENOUGH TO PREVENT CRITICAL FIRE WEATHER CONDITIONS.

MEANWHILE THE STRONG BACK DOOR FRONT WILL PLOW FROM SOUTH AND WEST
THROUGH THE FORECAST AREA WEDNESDAY INTO THURSDAY BRINGING IN A MUCH
COOLER AIR MASS...HIGHER RELATIVE HUMIDITY VALUES AND DECREASING
VENTILATION RATES. STRONG EAST CANYON WINDS WILL HOWL INTO THE RIO
GRANDE VALLEY WEDNESDAY NIGHT AND PUSH ALL THE WAY TO THE
CONTINENTAL DIVIDE EARLY THURSDAY.

A WARM UP IS STILL EXPECTED FRIDAY AS SURFACE HIGH PRESSURE SHIFTS
WELL SOUTH OF THE REGION AND A SOUTHERLY COMPONENT TO THE WINDS
DEVELOPS. ANOTHER CHILLY SURGE OF AIR IS EXPECTED SATURDAY NIGHT...
COOLING THINGS OFF SUNDAY AND BRINGING IN HIGHER RH VALUES
ESPECIALLY TO THE EAST.

THE GFS PREDICTS AN UNSEASONABLY DEEP TROUGH/CLOSED LOW IS FORECAST
TO FORM ALONG THE WEST COAST OVER THE WEEKEND AND THEN MOVE SLOWLY
EAST TO THE FOUR CORNERS AREA BY WEDNESDAY. IF THIS WERE TO VERIFY
INCREASING MOISTURE FROM THE SOUTH WILL COMBINE WITH LARGE-SCALE
ATMOSPHERIC LIFT AND INCREASING INSTABILITY TO PRODUCE AT LEAST
ISOLATED SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. MODELS
ARE IN GOOD AGREEMENT THAT DEW POINTS WILL RISE INTO THE 30S AND
40S...MAKING WETTING SHOWERS A BETTER POSSIBILITY FOR THE FIRST HALF
OF NEXT WEEK.

IT LOOKS LIKE AN EXTENDED PERIOD WITH NO MAJOR CONCERNS FOR
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY THROUGH THE
MIDDLE OF NEXT WEEK.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR
THE FOLLOWING ZONES...NMZ522-524-532>536-539.

WIND ADVISORY FROM 9 AM TO 6 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ534>536.

HARD FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR THE FOLLOWING ZONES...NMZ523-528>531.

WIND ADVISORY FROM 6 AM TO 6 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ527-530-531.

&&
Hazardous weather outlook, Apr 30, 4:18 AM MST, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 AM MDT TUE APR 30 2013

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
518 AM MDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH THIS
EVENING FOR THE NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS. WIND SPEEDS WILL GUST LOCALLY TO 50 MPH OVER
THE CHUSKA AND SAN JUAN SUMMITS AND HIGH COUNTRY GAPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER AIR INVADING NEW MEXICO WEDNESDAY AND WEDNESDAY NIGHT
WILL DROP TEMPERATURES WELL BELOW NORMAL THROUGH THURSDAY. GUSTY
WINDS WILL BECOME STRONG WEDNESDAY EVENING...WITH BLUSTERY GUSTS
THROUGH CENTRAL MOUNTAIN CHAIN GAPS AND OVER THE RIO GRANDE VALLEY
WEDNESDAY NIGHT AND THURSDAY. VISIBILITIES WILL BE REDUCED IN
BLOWING DUST WEDNESDAY THROUGH THURSDAY. GUSTY WINDS AND LOW
HUMIDITIES WILL PRODUCE ELEVATED FIRE DANGER OVER THE RIO GRANDE
VALLEY FROM LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. RAIN
SHOWERS CHANGING TO SNOW OVER THE NORTHEAST HIGHLANDS AND
NORTHEAST PLAINS WEDNESDAY NIGHT COMBINED WITH GUSTY NORTH TO
NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING SNOW ALONG THE
INTERSTATE 25 CORRIDOR FROM WAGON MOUND TO THE COLORADO LINE...AND
EAST ACROSS COLFAX AND UNION COUNTIES TO THE TEXAS AND OKLAHOMA
BORDERS. VISIBILITIES WILL BE LOCALLY REDUCED AND TRAVEL MAY BE
IMPEDED.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

SHY

Event by event

40 drought. Local standard time, as filed.

Drought, Northwest Plateau

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Northwest Plateau forecast zone
Reported by
Other Federal Agency

Drought, Chuska Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Chuska Mountains forecast zone
Reported by
Other Federal Agency

Drought, Far Northwest Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Far Northwest Highlands forecast zone
Reported by
Other Federal Agency

Drought, Northwest Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Northwest Highlands forecast zone
Reported by
Other Federal Agency

Drought, West Central Plateau

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
West Central Plateau forecast zone
Reported by
Other Federal Agency

Drought, West Central Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
West Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Central Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
West Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Southwest Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Southwest Mountains forecast zone
Reported by
Other Federal Agency

Drought, San Francisco River Valley

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
San Francisco River Valley forecast zone
Reported by
Other Federal Agency

Drought, San Juan Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
San Juan Mountains forecast zone
Reported by
Other Federal Agency

Drought, Jemez Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Jemez Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Slopes of the Sangre de Cristo Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
West Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
Reported by
Other Federal Agency

Drought, Southern Sangre de Cristo Mountains Above 9500 Feet

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
Reported by
Other Federal Agency

Drought, East Slopes of the Sangre de Cristo Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Upper Rio Grande Valley

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Upper Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Lower Chama River Valley

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Lower Chama River Valley forecast zone
Reported by
Other Federal Agency

Drought, Santa Fe Metro Area

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Santa Fe Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Albuquerque Metro Area

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Albuquerque Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Lower Rio Grande Valley

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Lower Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Sandia/Manzano Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Sandia/Manzano Mountains forecast zone
Reported by
Other Federal Agency

Drought, Estancia Valley

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Estancia Valley forecast zone
Reported by
Other Federal Agency

Drought, Central Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, South Central Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
South Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Upper Tularosa Valley

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Upper Tularosa Valley forecast zone
Reported by
Other Federal Agency

Drought, South Central Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
South Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, Raton Ridge/Johnson Mesa

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Reported by
Other Federal Agency

Drought, Far Northeast Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Far Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Northeast Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Union County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Union County forecast zone
Reported by
Other Federal Agency

Drought, Harding County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Harding County forecast zone
Reported by
Other Federal Agency

Drought, Eastern San Miguel County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Eastern San Miguel County forecast zone
Reported by
Other Federal Agency

Drought, Guadalupe County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Guadalupe County forecast zone
Reported by
Other Federal Agency

Drought, Quay County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Quay County forecast zone
Reported by
Other Federal Agency

Drought, Curry County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Curry County forecast zone
Reported by
Other Federal Agency

Drought, Roosevelt County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Roosevelt County forecast zone
Reported by
Other Federal Agency

Drought, De Baca County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
De Baca County forecast zone
Reported by
Other Federal Agency

Drought, Chaves County Plains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Chaves County Plains forecast zone
Reported by
Other Federal Agency

Drought, Eastern Lincoln County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Eastern Lincoln County forecast zone
Reported by
Other Federal Agency

Drought, Southwest Chaves County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Southwest Chaves County forecast zone
Reported by
Other Federal Agency

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2013Every state in 2013This day in weather historyWarnings in New Mexico, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 443557, 443558, 443559, 443560, 443561, 443562, 443563, 443564, 443565, 443566, 443567, 443568, 443569, 443570, 443571, 443572, 443573, 443574, 443575, 443576, 443577, 443578, 443579, 443580, 443581, 443582, 443583, 443584, 443585, 443586, 443587, 443588, 443589, 443590, 443591, 443592, 443593, 443594, 443595, 443596.